# SDR 2025FA0000741

- Difficulty date: October 29, 2025
- Submitted: November 5, 2025
- Operation: General aviation
- Aircraft: N9281K
- Make and model: Piper PA-28-151
- Aircraft serial: 287615192
- Aircraft time: 2,701 hours
- System (JASC): 2730 · Elevator Control System
- Part: Control Cable
- Part number: 62701114
- Condition: Broken
- Location: Zone 100
- Component: Turnbuckle, Piper
- Stage of operation: TO
- How discovered: O
- Nature of condition: F
- Precautionary procedure: C

## Discrepancy

ELEVATOR CONTROL CABLE SEPARATED AT THE TURNBUCKLE DURING TAKEOFF ROLL; THE TAKEOFF WAS ABORTED WHEN A (NOISE) BANG WAS HEARD AND THE AIRCRAFT NOSE DROPPED. THE CABLE ATTACHMENT BROKE AS IT ENTERED THE TURNBUCKLE AND WAS ONLY HELD TOGETHER BY THE SAFETY WIRE. THERE IS CURRENTLY AN AD ON INSPECTING THE CABLES AND TURNBUCKLES FOR CORROSION, HOWEVER WORK WAS PERFORMED IN THE TAIL AT LAST ANNUAL AND AN AVIONICS UPGRADE, I FEEL THAT MOVEMENT AND WORK AROUND THE SUSPECT CABLE COULD HAVE PLAYED A ROLE IN THE FAILURE.
